MAUDE Adverse Event Report: DEPUY SPINE INC POLY SCW DRIVER SHFT, CANNULTD; DRIVER, PROSTHESIS

DEPUY SPINE INC POLY SCW DRIVER SHFT, CANNULTD; DRIVER, PROSTHESIS
Model Number 286720000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event occurred on an unknown date in 2021.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date during an anterior/posterior lumbar fusion procedure one (1) viper universal poly driver was broken, and two (2) t20 driver shafts were stripped.The surgeon was placing unknown screws in the patient when two (2) poly screwdriver shafts tips broke off.He then attempted to use the viper2 t20 hexlobe driver and t20 screwdriver shaft which both stripped.He advanced using the viper universal poly driver and the tip of the driver was found to be broken on the back table after it was taken out.There were no fragments generated.There was no patient consequence or surgical delay.The procedure was successfully completed.This report is for one (1) poly scw driver shft, cannultd.This is report 5 of 5 for (b)(4).

Brand Name
POLY SCW DRIVER SHFT, CANNULTD
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key12666133
Report Number1526439-2021-02226
Device Sequence Number11057954
Product Code HWR
UDI-Device Identifier10705034214177
UDI-Public10705034214177
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286720000
Device Catalogue Number286720000
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2021
Initial Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POLY SCW DRIVER SHFT, CANNULTD; T20 SCREWDRIVER SHAFT; UNKNOWN AWLS; UNKNOWN SCREWS; VIPER UNIVERSAL POLY DRIVER; VIPER2 T20 HEXLOBE DRIVER SHAF